Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Antidepressants & seizures - need advice  (Read 152 times)

0 Members and 1 Guest are viewing this topic.

Offline jackaline

  • Just Joined!
  • Posts: 2
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Antidepressants & seizures - need advice
« on: March 19, 2014, 08:14:11 PM »
Hi, I have been diagnosed with clinical depression and GAD and been in and out of therapy for years, using diazepam to control any severe panic attacks. About a month ago I made a decision with my doctor to try anti-depressants as it was becoming unmanageable - I was unable to work, my relationships were breaking down and frankly I couldn't get out of bed for weeks at a time.

An hour after taking 1 50mg dose of Zoloft I had a grand mal seizure. CT and EEG came back normal so it was definitely the Zoloft. A few weeks later my doctor prescribed 30mg Cymbalta (reassuring me that there is no way it could have the same side effects) which I took for three days before having another seizure. Has anyone else had this happen?

My doctor said it is a sensitivity to serotonin... I've tried looking this up on the net and what these particular drugs do but it is all very confusing. He wants to try me on a mood stabiliser, I don't really feel up to trying anything else but I don't know what else to do... has anyone had a similar experience with meds?

Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4298
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Antidepressants & seizures - need advice
« Reply #1 on: March 19, 2014, 11:08:34 PM »
Has anyone else had this happen?

It is rare, but can happen. The Zoloft start dose was also a bit high for someone with an anxiety disorder.

Quote
My doctor said it is a sensitivity to serotonin... I've tried looking this up on the net and what these particular drugs do but it is all very confusing. He wants to try me on a mood stabiliser, I don't really feel up to trying anything else but I don't know what else to do.

Mood stabilizers can be effective for anxiety disorders, but IMHO, an antidepressant which has very little impact on serotonin reuptake such as nortriptyline (Aventyl, Pamelor) and doxepin (Sinequan) would be a better long term bet.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
610 Views
Last post October 16, 2009, 03:04:47 PM
by Bama21
3 Replies
507 Views
Last post December 06, 2012, 11:35:37 PM
by avianwaif
9 Replies
828 Views
Last post October 05, 2012, 04:01:05 PM
by SaxyManny
3 Replies
346 Views
Last post April 28, 2013, 09:01:10 PM
by insights
0 Replies
490 Views
Last post September 23, 2013, 09:26:58 PM
by TexaxMan

anything